Restless Arm Syndrome?

I have seen a specialist and been put on Pramipexole. He said I was unusual as my arms and hands [and head and neck] are affected. My legs are affected but my arms and hands seem more restless than my legs. The Pramipexole seems to be working well most of the time. I'd be interested to know about others with restless arms, hands, neck and head.

14 Replies

oldestnewest
  • Yes, you can get RLS in almost any part of your body! I do get it mainly in my legs but also get it badly sometimes in my elbows. Interestingly, it is much harder for me to get rid of it from my elbows and I use different techniques to tackle it there rather than in my legs.

  • Hi , I have had RLS in my arms but its always in my legs !

  • RLS is just the generic term for a disorder appearing in all areas of the body. Upper torso, arms, hands, feet are all problem areas.

  • I get it really bad in my arms, wrists especially, I have actually damaged myself stretching to relieve the constant ache/pain. Last night was particularly bad as my legs were affected at the same time, so.....not a lot of sleep!

    As already stated, RLS is the generic term for wherever it affects the body.

    My Meds are Pramipexole, Ropinerole and Gabapentin, althoght I do have recourse to other Meds as part of my Pain Killers.

  • I have always had rls in my arms and across my back and shoulders.

  • Hi... When my RLS is really bad and the Ropinirole at 4mg max dose has had no effect, my arms then start lashing out and on one occasion recently my chin and bottom lip started moving which was quite weird!!!

  • RLS seems to be settling down in my legs as my ferritine and vit D levels rise "HOORAH!"....but now my arms have developed a steady tremor and jerking ???,,..Anybody experienced this ???

  • It can affect the whole body so that you just cannot keep still

  • Hi there

    Restless arms, no surprise. I have a restless body. It is now 04:12 I been up and about for an hour because of my legs and my left side, arm and shoulder. Not only that my arms often get muscle cramps and I look like a bird that cannot get off the ground (((-:þ

    I this situations I try to drink a lot of water and walk to and fro with an audiobook on.

  • I am primarily a Parkinson's victim. One of the drugs I take is Pramipexole. This is taken in much stronger doses when taken to treat Pakinsons disease. I found when experimentally (and gradually) stopping taking Pramipexole that I had RLS, In fact the RLS was much worse in my left arm. Impossible to sleep and of course bed time is when RLS is at its worst. I remember lying in bed counting the number of seconds between RLS twinges. It seemed to be fairly consistently 15 seconds.

  • Restless Body Syndrome would be a great name for it. It is rare these days if I meet someone that does NOT have it in their arms, shoulders, torso. I know mine always feels like it starts in my back, so not unusual at all to have RLS elsewhere at all. Hate trying to type wjen it is between my shoulders! :)

  • I agree - the name should be changed to Restless Body Syndrome - it certainly fit much better with my symptoms.

    So how about it - do you agree?

  • If your doctor says you are unusual he is not up to date with his information about RLS. And I agree RLS is misnamed. They want to call it Ekbom disease or something or other. I think it is time these doctors tell it like it is. RBS. I have had it in my entire body for years. It is constantly in my hands even now when I am on the Neupro patch. It feels like lack of proper circulation, I am constantly scratching the palm of my hands.

  • Yup.....definitely in the arms......for me mercifully only when it's bad, although sometimes just the arms can be affected.......I like to stretch my hands back to stretch the underside of my arms, but , like with all stretching and rubbing its affects are only temporary.......petes story about stopping pramipexole is not untypical...this is called augmentation and is the result of your body getting used to the drug and producing even less dopamine, the probably culprit in RLS. When you then stop the drug which is substituting for dopamine, your body has even less, until it up regulates its production again. That's what can make it worse......it's unfortunate. I try to not take my primipexole too often or too long, but I know this is not an option for some of you guys and girls that have it badly.......moral of story is don't suddenly stop taking meds.......always wean off slowly and ALWAYS involve your doctor in your wishes and plans before doing stuff yourself with meds.........I'm new here, and it's a great comfort to see you all sharing your woes and experiences......thanks

You may also like...